Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 2, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jun 3, 2014, 10:39 AM CDT for Decatur County, Iowa. It took effect at Jun 4, 2014, 1:30 AM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2014, 10:39 AM CDT (15:39 UTC)
- In effect from
- Jun 4, 2014, 1:30 AM CDT
- Expired
- Jun 7, 2014, 6:36 AM CDT
- In force
- 3 days
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Decatur County, IA
The radar
The Des Moines radar (KDMX), 119 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Thompson River at Davis City (DVSI4). The gauge peaked at 14.32 ft at Jun 4, 2014, 9:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06898000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
636
WGUS43 KDMX 031539
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1039 AM CDT TUE JUN 3 2014
...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...
THOMPSON RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DECATUR
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC053-041539-
/O.NEW.KDMX.FL.W.0002.140604T2210Z-140607T1136Z/
/DVSI4.1.ER.140604T2210Z.140605T1800Z.140606T1136Z.NO/
1039 AM CDT TUE JUN 3 2014
...FLOOD WARNING IN EFFECT UNTIL FRIDAY MORNING...
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND
RIVER...TO THE IOWA-MISSOURI BORDER.
* UNTIL FRIDAY MORNING.
* AT 10:00 AM TUESDAY THE STAGE WAS 1.6 FEET...OR 10.4 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* NO FLOODING IS CURRENTLY OCCURRING AND MINOR FLOODING IS
FORECAST.
* FORECAST...RISE TO FLOOD STAGE WEDNESDAY EVENING. CONTINUE RISING
TO 14.5 FEET...OR 2.5 FEET ABOVE FLOOD STAGE...THURSDAY AFTERNOON.
GO BELOW FLOOD STAGE FRIDAY MORNING.
* THE RIVER FORECAST IS BASED ON THE EXPECTED RAINFALL FOR TONIGHT
AND MAY BE HIGHLY VARIABLE
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL LAND OCCURS NORTH
OF DAVIS CITY NEAR I-35.
&&
LAT...LON 4058 9384 4082 9400 4085 9387 4058 9373
4058 9384
$$7 follow-up statements
720
WGUS83 KDMX 040219
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
919 PM CDT TUE JUN 3 2014
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING
RIVERS IN IOWA...THOMPSON RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DECATUR
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC053-050219-
/O.CON.KDMX.FL.W.0002.140604T2210Z-140607T1136Z/
/DVSI4.1.ER.140604T2210Z.140605T1800Z.140606T1136Z.NO/
919 PM CDT TUE JUN 3 2014
...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND
RIVER...TO THE IOWA-MISSOURI BORDER.
* UNTIL FRIDAY MORNING.
* AT 9:00 PM TUESDAY THE STAGE WAS 4.7 FEET...OR 7.3 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE WEDNESDAY EVENING. CONTINUE RISING
TO 14.5 FEET...OR 2.5 FEET ABOVE FLOOD STAGE...THURSDAY AFTERNOON.
GO BELOW FLOOD STAGE FRIDAY MORNING.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL LAND OCCURS NORTH
OF DAVIS CITY NEAR I-35.
&&
LAT...LON 4058 9384 4082 9400 4085 9387 4058 9373
4058 9384
$$284
WGUS83 KDMX 040518
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1218 AM CDT WED JUN 4 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...THOMPSON RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DECATUR
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC053-050518-
/O.EXT.KDMX.FL.W.0002.140604T0731Z-140606T1624Z/
/DVSI4.1.ER.140604T0731Z.140605T0000Z.140605T1624Z.NO/
1218 AM CDT WED JUN 4 2014
...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY THURSDAY...
THE FLOOD WARNING CONTINUES FOR
THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND
RIVER...TO THE IOWA-MISSOURI BORDER.
* UNTIL MIDDAY THURSDAY.
* AT 12:00 AM WEDNESDAY THE STAGE WAS 10.1 FEET...OR 1.9 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE EARLY THIS MORNING. CONTINUE RISING
TO 14.5 FEET...OR 2.5 FEET ABOVE FLOOD STAGE...THIS EVENING. GO
BELOW FLOOD STAGE MIDDAY THURSDAY.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL LAND OCCURS NORTH
OF DAVIS CITY NEAR I-35.
&&
LAT...LON 4058 9384 4082 9400 4085 9387 4058 9373
4058 9384
$$762
WGUS83 KDMX 040631
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
131 AM CDT WED JUN 4 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...THOMPSON RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DECATUR
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC053-050631-
/O.EXT.KDMX.FL.W.0002.140604T0630Z-140606T0632Z/
/DVSI4.1.ER.140604T0617Z.140604T1200Z.140605T0632Z.NO/
131 AM CDT WED JUN 4 2014
...FLOOD WARNING NOW IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT...
THE FLOOD WARNING CONTINUES FOR
THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND
RIVER...TO THE IOWA-MISSOURI BORDER.
* UNTIL AFTER MIDNIGHT TONIGHT.
* AT 1:00 AM WEDNESDAY THE STAGE WAS 11.8 FEET...OR 0.2 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE EARLY THIS MORNING. CONTINUE RISING
TO 14.6 FEET...OR 2.6 FEET ABOVE FLOOD STAGE...THIS MORNING. GO
BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL LAND OCCURS
NORTH OF DAVIS CITY NEAR I-35.
&&
LAT...LON 4058 9384 4082 9400 4085 9387 4058 9373
4058 9384
$$513
WGUS83 KDMX 040920
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
420 AM CDT WED JUN 4 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...THOMPSON RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DECATUR
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC053-050920-
/O.EXT.KDMX.FL.W.0002.000000T0000Z-140606T1030Z/
/DVSI4.1.ER.140604T0611Z.140604T1200Z.140605T1030Z.NO/
420 AM CDT WED JUN 4 2014
...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND
RIVER...TO THE IOWA-MISSOURI BORDER.
* UNTIL THURSDAY MORNING.
* AT 4:00 AM WEDNESDAY THE STAGE WAS 13.6 FEET...OR 1.6 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 14.2 FEET...OR 2.2 FEET ABOVE FLOOD STAGE...THIS
MORNING. GO BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL LAND OCCURS NORTH
OF DAVIS CITY NEAR I-35.
&&
LAT...LON 4058 9384 4082 9400 4085 9387 4058 9373
4058 9384
$$273
WGUS83 KDMX 041652
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1152 AM CDT WED JUN 4 2014
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...THOMPSON RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DECATUR
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC053-051652-
/O.EXT.KDMX.FL.W.0002.000000T0000Z-140606T2225Z/
/DVSI4.1.ER.140604T0611Z.140604T1400Z.140605T2225Z.NO/
1152 AM CDT WED JUN 4 2014
...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND
RIVER...TO THE IOWA-MISSOURI BORDER.
* UNTIL THURSDAY EVENING.
* AT 11:00 AM WEDNESDAY THE STAGE WAS 13.8 FEET...OR 1.8 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 14.1 FEET...OR 2.0 FEET ABOVE FLOOD STAGE...THIS
AFTERNOON. GO BELOW FLOOD STAGE THURSDAY EVENING.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL LAND OCCURS NORTH
OF DAVIS CITY NEAR I-35.
&&
LAT...LON 4058 9384 4082 9400 4085 9387 4058 9373
4058 9384
$$555
WGUS83 KDMX 041822
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
122 PM CDT WED JUN 4 2014
...THE FLOOD WARNING HAS BEEN CONTINUED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...THOMPSON RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DECATUR
WATER LEVELS ARE BEGINNING TO RECEDE RAPIDLY. SUBSEQUENTLY...THE
FLOOD WARNING WILL BE ALLOWED TO EXPIRE EARLIER THAN PREVIOUSLY
FORECAST.
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC053-051822-
/O.EXT.KDMX.FL.W.0002.000000T0000Z-140606T0022Z/
/DVSI4.1.ER.140604T0611Z.140604T1400Z.140605T0022Z.NO/
122 PM CDT WED JUN 4 2014
...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...
THE FLOOD WARNING CONTINUES FOR
THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND
RIVER...TO THE IOWA-MISSOURI BORDER.
* UNTIL THIS EVENING.
* AT 1:00 PM WEDNESDAY THE STAGE WAS 13.1 FEET...OR 1.1 FEET ABOVE
FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL LAND OCCURS NORTH
OF DAVIS CITY NEAR I-35.
&&
LAT...LON 4058 9384 4082 9400 4085 9387 4058 9373
4058 9384
$$091
WGUS83 KDMX 042321
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
621 PM CDT WED JUN 4 2014
...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE
FOLLOWING RIVERS IN IOWA...THOMPSON RIVER...
AFFECTING THE FOLLOWING COUNTIES IN IOWA...DECATUR
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES
IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND
LAKES LINK IN THE HYDROLOGY SECTION.
&&
IAC053-042351-
/O.CAN.KDMX.FL.W.0002.000000T0000Z-140606T0022Z/
/DVSI4.1.ER.140604T0611Z.140604T1400Z.140604T2009Z.NO/
621 PM CDT WED JUN 4 2014
...FLOOD WARNING IS CANCELLED...
THE FLOOD WARNING IS CANCELLED FOR
THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND
RIVER...TO THE IOWA-MISSOURI BORDER.
* AT 6:00 PM WEDNESDAY THE STAGE WAS 11.2 FEET...OR 0.8 FEET BELOW
FLOOD STAGE.
* FORECAST...FALL TO 10.1 FEET THURSDAY MORNING.
* IMPACT...AT 12.0 FEET...WIDESPREAD FLOODING OCCURS AT THE DAVIS
CITY PARK INCLUDING THE CAMPGROUNDS. HIGHWAY R15 FLOODS JUST NORTH
OF THE TOWN OF GRAND RIVER IN NORTHWEST DECATUR COUNTY.
&&
LAT...LON 4058 9384 4082 9400 4085 9387 4058 9373
4058 9384
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 3, 5:53 AM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jun 3, 5:53 AM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 553 AM CDT TUE JUN 3 2014 .SHORT TERM /TODAY/... ISSUED AT 407 AM CDT TUE JUN 3 2014 WEAK HIGH PRESSURE WILL TRAVERSE THE STATE TODAY WITH A QUITE DAY FOR THE MOST PART. AS THE AXIS PASSES EAST...MOISTURE RETURN WILL BE QUITE RAPID WITH THE RETURNING WARM FRONT WILL SLOW DOWN THE ONSET OF THUNDERSTORM DEVELOPMENT A LITTLE FROM THE PREVIOUS FORECAST WITH ONLY THE FAR WESTERN COUNTIES AFFECTED LATE THIS AFTERNOON. ONCE INITIATION TAKES PLACE...DEVELOPMENT AND SPREADING IS EXPECTED TO BE RAPID WITH THE POTENTIAL OF THE FIRST SEVERE WEATHER TAKING PLACE WITH AN HOUR OR SO OF INITIATION. WENT A LITTLE ABOVE MOS TEMPS AGAIN TODAY...FITTING WITH THE TREND OF THE PAST SEVERAL DAYS. .LONG TERM /TONIGHT THROUGH MONDAY/... ISSUED AT 407 AM CDT TUE JUN 3 2014 MAIN FORECAST CONCERN WAS FOCUSED ON HEAVY RAIN AND SEVERE WEATHER POTENTIAL TONIGHT INTO EARLY WEDNESDAY MORNING. THE 03.00Z MODEL RUNS ARE IN BETTER AGREEMENT WITH THE EXCEPTION OF THE NAM BEING THE FARTHEST NORTH WITH THE HEAVY PRECIP SHIELD TONIGHT. UTILIZED A GFS/ECMWF/SREF BLEND TONIGHT INTO WEDNESDAY AS THE 03.00Z NAM REMAINS THE OUTLIER. HOWEVER...THE 03.06Z HAS COME INTO A LITTLE BETTER AGREEMENT WITH THE 03.00Z GFS/ECMWF. TONIGHT THROUGH WEDNESDAY...STRONG 500MB SHORTWAVE WILL EJECT OUT OF THE CENTRAL ROCKIES AND QUICKLY PUSH EAST THROUGH THE CENTRAL PLAINS TODAY. THE ASSOCIATED SURFACE LOW WILL DEVELOP OVER WESTERN NE/WESTERN KS/EASTERN CO TODAY WITH A WARM FRONT EXTENDING FROM NORTHEAST NE THROUGH CENTRAL IOWA. CUT BACK ON TIMING OF POPS TONIGHT AS INITIATION LOOKS BE AROUND 21Z TO 00Z IN FAR NORTHEAST NE AND SOUTHEAST SD BUT WILL QUICKLY MOVE INTO WESTERN IOWA BETWEEN 00Z AND 03Z WEDNESDAY. PER 06Z SPC DISCUSSION...AGREE WITH THE MAIN SEVERE THREAT BEING DAMAGING WINDS AS STORMS LOOK TO EVOLVE INTO BOWING SEGMENTS AS THEY WILL FOLLOW THE INSTABILITY AXIS ORIENTED EAST-SOUTHEAST ACROSS CENTRAL TO SOUTHERN IOWA TONIGHT. 0-3KM SHEAR VALUES IN THE 40 TO 50 KNOT RANGE AND THE DEEP LAYER SHEAR FROM 50 TO NEAR 75 KNOTS BY LATE THIS EVENING. CERTAINLY LARGE HAIL WILL ACCOMPANY THIS STRONG WIND AND CANNOT RULE OUT THE TORNADO THREAT WITH THE HODOGRAPH DEPICTING THE CLASSIC SICKLE SHAPE BY AROUND 01Z TONIGHT AT CRL. HAVE SEVERE THREAT MENTIONED ALONG AND SOUTH OF I-80 THROUGH 06Z TONIGHT BEFORE STORMS TRANSITION INTO MORE OF A HEAVY RAIN THREAT AND CONFIDENCE DECREASES OVERNIGHT WITH THE SEVERE POTENTIAL. AS MENTIONED...IN ADDITION TO THE SEVERE WEATHER THREAT...VERY HEAVY RAIN IS HIGHLY LIKELY. IMPRESSIVE MOISTURE TRANSPORT AND ISENTROPIC UPGLIDE ALONG THE 305K TO 315K ISENTROPIC SURFACE TONIGHT INTO THE OVERNIGHT HOURS INTO CENTRAL IOWA. STRONG THETA-E ADVECTION BETWEEN THE SURFACE TO 700MB AND CORFIDI VECTORS WOULD SUGGEST TRAINING THUNDERSTORMS BY LATE THIS EVENING INTO EARLY WEDNESDAY MORNING. WARM LAYER CLOUD DEPTHS INCREASE TO 12500FT TO JUST OVER 13KFT SOUTH OF I-80 WITH PRECIPITABLE WATER IN THE 1.5 TO 2.25 INCHES. VERY EFFICIENT RAIN PRODUCERS ANTICIPATED TONIGHT INTO THE OVERNIGHT HOURS AND ISSUED FLASH FLOOD WATCH FOR THE SOUTHERN PORTIONS OF THE FORECAST AREA. THURSDAY THROUGH MONDAY...COOLER AND DRIER CONDITIONS EXPECTED ON THURSDAY AND FRIDAY BEFORE ANOTHER SHORTWAVE AND ASSOCIATED SURFACE LOW PUSH ACROSS THE CENTRAL U.S. ECMWF AND GFS ARE IN DECENT AGREEMENT WITH THE TIMING...BUT THE GFS IS A BIT FURTHER NORTH WITH SURFACE LOW TRACK. && .AVIATION...03/12Z ISSUED AT 547 AM CDT TUE JUN 3 2014 HIGH PRESSURE RIDGE FROM ND INTO THE MID SOUTH WILL MOVE EAST OF IA TODAY. LOW PRESSURE DEVELOPING OVER THE CENTRAL ROCKIES WILL MOVE ACROSS KS TONIGHT AND ALONG THE IA/MO BORDER EARLY WED. VFR CONDITIONS TODAY WILL DETERIORATE RAPIDLY FROM THE WEST LATE THIS AFTERNOON THROUGH THE OVERNIGHT WITH LARGE SCALE THUNDERSTORM COMPLEX DEVELOPING AND MOVING THROUGH THE TAF SITES. WIDESPREAD THUNDER WITH MVFR CIGS AND VISIBILITY. AS THUNDER MOVES OFF LATE TONIGHT...CIGS WILL LIKELY LOWER TO AT OR BELOW 2000 FEET. OUTLOOK...THERE WILL LIKELY BE A PERIOD WED MORNING WITH AREAS OF IFR CIGS. CONDITIONS WILL IMPROVE TO VFR FOR THE AFTERNOON. QUITE WEATHER WITH VFR CONDITIONS ARE EXPECTED THU AND FRI. THE NEXT ROUND OF THUNDERSTORMS WILL ARRIVE THIS WEEKEND. && .HYDROLOGY... ISSUED AT 407 AM CDT TUE JUN 3 2014 PRECIPITATION RATES OF 3 TO 5 INCHES PER HOUR WILL BE WIDESPREAD ACROSS CENTRAL TO SOUTHERN IOWA LATE THIS EVENING. QPF AMOUNTS LOOK TO RANGE IN THE 2 TO 4 INCHES IN A SHORT TIME FRAME. COULD POSSIBLY SEE A FEW ISOLATED 5 INCH OR GREATER AMOUNTS AS WELL. THE FLASH FLOOD WATCH BEGINS AT 01Z WEDNESDAY AND ENDS AT 13Z WEDNESDAY. FROM 03Z TO 09Z IS THE PERIOD OF HIGHEST CONFIDENCE WHEN THE HEAVIEST RAINFALL WILL OCCUR. POTENTIALLY COULD SEE WIDESPREAD FLASH FLOODING ISSUES OVER CENTRAL TO SOUTHERN IOWA. SMALLER STREAMS AND CREEKS TYPICALLY PRONE TO FLASH FLOODING ARE LIKELY TO SEE MUCH OF THIS RAINFALL TONIGHT. ESPECIALLY IN THE DES MOINES AREA WHERE THE WALNUT CREEK AND FOURMILE CREEK HAVE HAD HISTORY OF RISING RAPIDLY. OTHER POTENTIAL SMALLER CREEKS/STREAMS WOULD INCLUDE THE MUCHAKINOCK CREEK...WHITE BREAST CREEK...EAST FORK 102 RIVER...THOMPSON RIVER...AND THE CHARITON RIVER TO NAME A FEW. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS- DECATUR-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK- POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM...MS JUN 14 LONG TERM...PODRAZIK AVIATION...MS JUN 14 HYDROLOGY...PODRAZIK
Hazardous weather outlook, Jun 3, 4:38 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 438 AM CDT TUE JUN 3 2014 IAZ057>062-070>075-081>086-092>097-041000- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 438 AM CDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A MODERATE RISK OF SEVERE THUNDERSTORMS IS FORECAST LATE THIS AFTERNOON INTO THE EVENING. DAMAGING WINDS IN EXCESS OF 70 MPH...LARGE HAIL UP TO THE SIZE OF BASEBALLS...AND NIGHT TIME TORNADOES ARE ALL POSSIBLE BY THIS EVENING AND INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE FORECAST TO PERSIST INTO WEDNESDAY AFTERNOON...MAINLY EAST OF INTERSTATE 35. ADDITIONAL THUNDERSTORM CHANCES WITH HEAVY RAIN ARE FORECAST SATURDAY AND SUNDAY. HOWEVER...IT IS TOO EARLY TO DETERMINE THE SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED TONIGHT INTO WEDNESDAY MORNING...AND POSSIBLE OVER THE WEEKEND. IAZ004>007-015>017-023>028-033>039-044>050-041000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 438 AM CDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS ARE FORECAST TONIGHT INTO EARLY WEDNESDAY MORNING. LARGE HAIL...DAMAGING WINDS...AND ISOLATED NIGHT TIME TORNADOES WILL BE POSSIBLE. IN ADDITION...VERY HEAVY RAIN IS EXPECTED AND MAY LEAD TO AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL LINGER INTO WEDNESDAY MORNING...MAINLY EAST OF INTERSTATE 35. ADDITIONAL THUNDERSTORM CHANCES WITH HEAVY RAIN ARE FORECAST SATURDAY AND SUNDAY. HOWEVER...IT IS TOO EARLY TO DETERMINE THE SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT INTO WEDNESDAY MORNING...AND POSSIBLE OVER THE WEEKEND. PODRAZIK
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:17 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Boone, Calhoun and 32 more | 23 hr |
| Jun 3, 3:47 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 58 min |
| Jun 3, 4:20 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 28 min |
| Jun 3, 4:26 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold | 64 min |
| Jun 3, 4:42 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Audubon, Cass | 78 min |
| Jun 3, 4:43 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 35 min |
| Jun 3, 5:27 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 63 min |
| Jun 3, 5:33 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 42 min |
| Jun 3, 5:56 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass | 31 min |
| Jun 3, 6:10 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 65 min |
| Jun 3, 6:30 PM CDT | Flash Flood Warning | DMX | Adair, Adams, Cass, Union | 6 hr |
| Jun 3, 6:56 PM CDT | Tornado Warning | DMX | Ringgold | 22 min |
| Jun 3, 6:57 PM CDT | Flash Flood Warning | DMX | Ringgold, Taylor | 6 hr |
Nearby
River Flood Warnings in Iowa, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.